Select the search type
  • Site
  • Web
Go

Answers from the BJC Experts

Ask the BJC Expert allows you to get the answers you need about a variety of health, medicine and exercise issues to help you live a more healthy life.

Please browse the most recent questions below or use the search the questions feature to see if the answer to your question is already given. If not, please submit a new question for our experts.

I have been taking Effexor xr 150mg, Ziac 2.5/6.25, and also pramipexole .25 mg. each of these is a qd dose. I have concerns that these drugs should not all be taken together as it seems they cause symptoms/side effects?

The pramipexole (Mirapex) does not directly interact with either the Effexor or Ziac. Although an interaction is possible, Effexor (venlafaxine) and diuretics, like hydrochlorothiazide (HCTZ) are often used together. Ziac (bisoprolol w/HCTZ) has hydrochlorothiazide.

Taking these medicines together may increase the chance of losing sodium from the bloodstream. Contact your prescriber if you experience side effects such as muscle weakness, nausea, vomiting, headache, confusion, fatigue, or any other unusual effects while taking these medicines together.

Both the Effexor and pramipexole list confusion, drowsiness and dizziness as side effects. Generally these pass as your body gets used to the medications. Be careful if you must be alert. If you notice problems, please contact the physician that prescribed these for you.

Make sure that all of your health care providers have a current list of your medications and conditions.

4901 Forest Park Avenue
St. Louis, Missouri 63108
314.286.2000
Copyright © 1997- 2021 BJC HealthCare. All Rights Reserved.